MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER; CATHETER, UPPER URINARY TRACT

DEROYAL INDUSTRIES, INC. FOLEY CATHETER; CATHETER, UPPER URINARY TRACT
Model Number 81-080414EU
Medical Device Problem Codes Material Rupture (1546); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call 51540) was received indicating that a 14 french foley catheter (part 81-080414eu, lot 5127993) malfunctioned during use.Specifically, the balloon ruptured after placement.The product was in place for three days before the rupture occurred.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A 14 french foley catheter was placed november 1.The balloon ruptured on (b)(6) 2020.
 
Additional Manufacturer Narrative
Root cause: because a sample is unavailable for evaluation, a root cause could not be determined.Corrective action: due to the root cause, a corrective action has not been taken.Investigation summary an internal complaint (call 51540) was received indicating that a 14 french foley catheter (part 81-080414eu, lot 5127993) malfunctioned during use.Specifically, the balloon ruptured after placement.The product was in place for three days before the rupture occurred.An inventory check was completed november 3, 2020.The lot size was 300, and per ansi, 10 were verified.All samples checked were acceptable.The silicone catheter portion of the device is manufactured by spectrum plastics group.Therefore, a scar was issued to spectrum.A response was received january 18 and accepted by deroyal personnel.Spectrum reviewed its device history record for the lot number of the affected catheter and found no non-conformances.Each unit was 100 percent inspected during the process, and qc staff perform a functional device inspection prior to distribution.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
A 14 french foley catheter was placed (b)(6).The balloon ruptured (b)(6).

Brand Name
FOLEY CATHETER
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
MDR Report Key10930543
Report Number2320762-2020-00003
Device Sequence Number19452325
Product Code EYC
UDI-Device Identifier00749756596657
UDI-Public00749756596657
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K041416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080414EU
Device Lot Number51279953
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1